question-icon

What causes very low red blood cells and high potassium?

default
Posted on Fri, 15 May 2015
Question: Dear Dr. XXXXXXX could give me any information on very low red blood cells and high potassium. Is it possible that medications could cause it and if so which ones. I am having a si-fusion on my back on 5/13 I don't think he will perform it. I had amild heart attack last September & I am afraid that all of this is putting stress on my heart. I have all the symptoms of anemia .Thank You for your time. my e-mail is YYYY@YYYY
doctor
Answered by Dr. Hardik Sanghvi (43 minutes later)
Brief Answer:
It can be due to medication or other cause.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern.
You have low rbc count(anemia). It can be due to iron deficiency, vitamin B12 deficiency, chronic blood loss, drugs or hemolysis. Your past surgery may not have any relation with that. Your heart attack also has no relation with that. Your high potassium may be due hemolysis or kidney problems or drugs.

You should go for complete blood count with peripheral smear examination and anemia profile. You should also go for ultrasound abdomen. This will help us to find exact cause.

Give me follow up with your reports and tell me name of drugs you ars taking. So that I can help you further.

Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic.
Wish you a very good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Hardik Sanghvi

Hematologist

Practicing since :2008

Answered : 7040 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes very low red blood cells and high potassium?

Brief Answer: It can be due to medication or other cause. Detailed Answer: Hi, dear I have gone through your question. I can understand your concern. You have low rbc count(anemia). It can be due to iron deficiency, vitamin B12 deficiency, chronic blood loss, drugs or hemolysis. Your past surgery may not have any relation with that. Your heart attack also has no relation with that. Your high potassium may be due hemolysis or kidney problems or drugs. You should go for complete blood count with peripheral smear examination and anemia profile. You should also go for ultrasound abdomen. This will help us to find exact cause. Give me follow up with your reports and tell me name of drugs you ars taking. So that I can help you further. Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic. Wish you a very good health.